Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 134, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Aug 29, 2005, 12:34 PM CDT for Leake County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 12:34 PM CDT (17:34 UTC)
- Expired
- Aug 29, 2005, 1:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 10:25 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 291734 TORJAN MSC079-291830- /O.NEW.KJAN.TO.W.0134.050829T1734Z-050829T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL 1234 PM CDT MON AUG 29 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI * UNTIL 130 PM CDT * AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LENA... MOVING NORTHWEST AT 50 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... LENA...GOOD HOPE... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3259 8933 3282 8932 3285 8972 3259 8971 $$ JE
1 follow-up statement
000 WWUS54 KJAN 291752 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CDT MON AUG 29 2005 MSC079-291830- /O.CON.KJAN.TO.W.0134.000000T0000Z-050829T1830Z/ LEAKE MS- 1251 PM CDT MON AUG 29 2005 ...A TORNADO WARNING CONTINUES UNTIL 130 PM CDT FOR LEAKE COUNTY... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF STORMS. ANY OF THESE STORMS ARE CAPABLE OF PRODUCING A TORNADO. THE CLOSEST STORM TO LEAKE COUNTY WAS LOCATED 11 MILES NORTHEAST OF STANDING PINE...MOVING NORTHWEST AT 50 MPH. ADDITIONAL STORMS WHICH ALSO WERE CAPABLE OF PRODUCING A TORNADO WERE LOCATED IN NESHOBA COUNTY...AND WILL MOVE INTO LEAKE COUNTY THROUGH THE WARNING PERIOD. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3259 8933 3290 8933 3293 8973 3259 8971 $$ JE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Aug 29, 9:25 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 29, 9:25 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON AUG 29 2005
.DISCUSSION...DANGEROUS HURRICANE KATRINA MADE LANDFALL IN SOUTHEAST
LA...EAST OF GRAND ISLE NEAR BURAS. KATRINA IS STILL A CATEGORY 4
HURRICANE WITH SUSTAINED SFC WINDS OF 140MPH AND PRESSURE STILL AT
923MB. THERE HAVE BEEN NUMEROUS REPORTS OF TORNADOS AND WIND DAMAGE
ALREADY ACROSS SOUTHEAST LA AND COASTAL MS AND NOW APPEARING FURTHER
INLAND IN FORREST COUNTY. THE WORST IS BEGINNING TO HIT THE COAST
AND WILL MAKE ITS WAY TOWARDS MARION...LAMAR...AND FORREST COUNTY IN
THE NEXT COUPLE OF HOURS. YOU CAN EXPECT WINDS CATEGORY 2 WINDS
SUSTAINED 95-111 MPH WITH THE POTENTIAL FOR CAT 3 WINDS (>111MPH)
BUT GUSTS MAY APPROACH 120 MAYBE EVEN AS HIGH AS 130 MPH.
THIS IS A VERY SERIOUS SITUATION AS THEIR ARE REPORTS OF MAJOR
DAMAGE IN NEW ORLEANS. PEOPLE SHOULD BEGIN TO MAKE THINER WAY INTO
THE INTERIORS OF HOUSES AND BUILDINGS AND BY ALL MEANS DO NOT
VENTURE OUTSIDE TO SEE WHAT IS GOING ON AND STAY AWAY FROM WINDOWS.
THERE IS ALREADY REPORTS OF NUMEROUS TREES AND OTHER DAMAGE IN
FORREST COUNTY.
IN CENTRAL AND ESPECIALLY EASTERN MS WE CAN EXPECT CONDITIONS TO
BEGIN TO DETERIORATE IN THE NEXT FEW HOURS WITH THE WORST COMING
THIS AFTERNOON. KATRINA HAS SPED UP AND IS MOVING MAINLY NORTH AT
B/T 15 TO 16 MPH. THIS IS ACTUALLY BAD NEWS AS KATRINA WILL NOT BE
ABLE TO WEAKEN MORE BY THE TIME IT REACHES THE I 20 CORRIDOR. WITH
THAT WE STILL EXPECT HURRICANE FORCE WINDS OR ATLEAST GUSTS UP TO
LOWNDES COUNTY. ACROSS THE JACKSON METRO ESPECIALLY RANKIN COUNTY
SUSTAINED WINDS OF 50 TO 65 MPH AND GUSTS HIGHER THAN 80 MPH WILL BE
POSSIBLE BY LATE AFTERNOON. EAST INTO MERIDIAN AND JASPER AND CLARKE
COUNTIES WILL SEE SUSTAINED WINDS OF 55 TO 70 WITH GUSTS POSSIBLY UP
TO 90 MPH.
WINDS ARE ALREADY GUSTING ABOVE 50 MPH IN HATTIESBURG POSSIBLY
HIGHER AS WE CAN NOT GET UPDATED ASOS READINGS. IN JACKSON AND
MERIDIAN WE ARE GUSTING ABV 30 MPH ALREADY. LOOK FOR THESE WIND
SPEEDS TO INCREASE THROUGHOUT THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 73 88 69 / 100 100 30 10
MERIDIAN 79 74 88 68 / 100 100 30 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND HURRICANE WARNING FROM 7 AM MONDAY TO MIDNIGHT TUESDAY
FOR MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
INLAND HURRICANE WARNING FROM 1 PM MONDAY TO MIDNIGHT TUESDAY
FOR MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062.
INLAND HURRICANE WARNING FROM 1 PM MONDAY TO 6 AM TUESDAY FOR
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052.
FLASH FLOOD WATCH FROM 5 PM MONDAY TO 6 AM TUESDAY FOR MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ036-MSZ037-MSZ038-MSZ039-MSZ042-MSZ044-MSZ045-MSZ046.
FLASH FLOOD WATCH FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ043.
INLAND HURRICANE WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY FOR
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039.
INLAND TROPICAL STORM WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY
FOR MSZ026-MSZ027-MSZ028-MSZ036-MSZ042.
INLAND TROPICAL STORM WARNING FROM 1 PM MONDAY TO MIDNIGHT
TUESDAY FOR MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR MSZ018-MSZ019-
MSZ025-MSZ034-MSZ035.
WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ040-MSZ041.
LA...WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR LAZ007-LAZ008-
LAZ009.
WIND ADVISORY FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Aug 29, 5:24 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 524 AM CDT MON AUG 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301024- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 524 AM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING AS RAINBANDS ASSOCIATED WITH KATRINA MOVE ACROSS MISSISSIPPI. THE GREATEST RISK OF SEEING TORNADOES WILL OCCUR OVER AREAS MAINLY ALONG AND EAST OF A BUDE...TO YAZOO CITY...TO GRENADA LINE. ...FLOODING... FLASH FLOODING OF SMALL STREAMS...CREEKS...AND URBAN AREAS WILL BE LIKELY EAST OF A BROOKHAVEN...TO CLINTON...TO GREENWOOD LINE THROUGH THIS EVENING AS HURRICANE KATRINA MOVES INLAND. TORRENTIAL RAINFALL WILL BE ASSOCIATED WITH THE PASSAGE OF THE HURRICANE. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...WITH STORM TOTALS OF 5 TO 10 INCHES...WILL OCCUR...AND THIS WILL CAUSE FLASH FLOODING PROBLEMS. ...NON PRECIPITATION... HURRICANE FORCE WINDS WILL BE LIKELY ALONG AND EAST OF A BROOKHAVEN...TO CLINTON...TO EUPORA LINE THROUGH THIS EVENING. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE JUST TO THE WEST OF THIS AREA...AND TO THE EAST OF A LINE FROM NATCHEZ...TO VICKSBURG...TO GRENADA. WINDS GREATER THAN 25 MPH WILL BE COMMON OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND DELTA REGION OF MISSISSIPPI. VERY STRONG WINDS CAPABLE OF PRODUCING WIDESPREAD SIGNIFICANT DAMAGE WILL BE ASSOCIATED WITH HURRICANE KATRINA. FOR MORE SPECIFIC INFORMATION REGARDING THE STRENGTH AND TIMING OF THESE HIGH WINDS...PLEASE REFER TO THE INLAND WATCHES AND WARNINGS...JANNPWJAN...AND THE HURRICANE LOCAL STATEMENT...JANHLSJAN...ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD ALREADY BE ACTIVATED IN SUPPORT OF OPERATIONS RELATED TO HURRICANE KATRINA. ACTIVATION IS REQUESTED TO CONTINUE THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 29, 9:25 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 925 AM CDT MON AUG 29 2005 MSZ072>074-291630- FORREST-LAMAR-MARION- 925 AM CDT MON AUG 29 2005 ...DANGEROUS AND POTENTIALLY LIFE-THREATENING CONDITIONS BEGINNING TO OVERSPREAD THE HIGHWAY 98 CORRIDOR... AT 925 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH FORREST... LAMAR...AND MARION COUNTIES. DOPPLER RADAR AND SURFACE REPORTS INDICATED THAT SUSTAINED TROPICAL STORM FORCE WINDS OF 50 TO 70 MPH...WITH GUSTS IN EXCESS OF 75 MPH...ARE LIKELY WITH THESE BANDS OF SQUALLS. EXTENSIVE DAMAGE TO TREES...HOUSES...AND POWERLINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. ANALYSIS OF DOPPLER RADAR AND SATELLITE IMAGERY INDICATES THAT THE NORTH SIDE OF THE DANGEROUS EYEWALL OF KATRINA WILL LIKELY BE REACHING THE SOUTHERN SECTIONS OF THESE COUNTIES BY AROUND MIDDAY. CONDITIONS WILL DETERIORATE DRAMATICALLY AS THIS HAPPENS. KATRINA MAY STILL BE A CATEGORY THREE HURRICANE AT THAT TIME...WITH WINDS OF 100 TO 120 MPH POSSIBLE. THIS WOULD RESULT IN POTENTIALLY CATASTROPHIC WIND DAMAGE. PEOPLE IN THESE COUNTIES SHOULD IMMEIDATELY MOVE TO A PLACE OF SAFETY AND DO NOT VENTURE OUT. TREAT THIS SITUATION AS IF IT WERE A TORNADO. MOVE TO AN INTERIOR ROOM OF THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY TUNED FOR UPDATES AND WARNINGS AS THIS DANGEROUS WEATHER EPISODE UNFOLDS. GERARD
Local storm report, Aug 29, 9:26 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 AM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HURRICANE PURVIS 31.14N 89.41W
08/29/2005 LAMAR MS EMERGENCY MNGR
EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
DESTROYED OR WITH MAJOR ROOF DAMAGE
&&
PEDENLocal storm report, Aug 29, 9:34 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HURRICANE PURVIS 31.14N 89.41W
08/29/2005 LAMAR MS EMERGENCY MNGR
EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
DESTROYED OR WITH MAJOR ROOF DAMAGE
0915 AM HURRICANE PETAL 31.34N 89.25W
08/29/2005 FORREST MS EMERGENCY MNGR
EMERENGY MANAGERS OFFICE REPORTED NUMEROUS TREES AND
POWER LINES DOWN IN THE AREA. TREES ON HOMES, POWER LINE
DOWN ON FIRE TRUCK. WINDS ESTIMATED AT 40 MPH.
&&
PEDENSpecial weather statement, Aug 29, 10:10 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1010 AM CDT MON AUG 29 2005 MSZ072>074-291800- FORREST-LAMAR-MARION- 1010 AM CDT MON AUG 29 2005 ...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE MORNING... AT 1010 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH THE HIGHWAY 84 CORRIDOR. DOPPLER RADAR AND SURFACE REPORTS INDICATED THAT SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...WITH HIGHER GUSTS...ARE LIKELY WITH THESE BANDS OF SQUALLS. DAMAGE TO TREES...HOUSES...AND POWERLINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY EARLY AFTERNOON AND THE TROPICAL STORM FORCE WINDS WILL REACH THE REGION BETWEEN 11 AM AND 1 PM. WHEN THIS OCCURS...CONDITIONS WILL ONLY DETERIORATE FURTHER AS THE AFTERNOON PROGRESSES. KATRINA MAY STILL BE A CATEGORY TWO HURRICANE AT THIS TIME...AND EXTENSIVE DAMAGE MAY OCCUR. GERARD/ELLIOTT
Special weather statement, Aug 29, 10:51 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1051 AM CDT MON AUG 29 2005 MSZ043-048>052-291715- HINDS-LAUDERDALE-MADISON MS-NEWTON-RANKIN-SCOTT- 1051 AM CDT MON AUG 29 2005 ...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE AFTERNOON... AT 1000 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH SOUTHERN MISSISSIPPI. THESE BANDS ARE EXPECTED TO REACH INTERSTATE 20 CORRIDOR AROUND NOON OR SHORTLY THERE AFTER. FROM NOW THROUGH EARLY AFTERNOON...WINDS WILL BEGIN TO INCREASE AND BECOME SUSTAINED AT TROPICAL STORM FORCE. AFTER 1 PM...HIGH END TROPICAL STORM FORCE WINDS ALONG WITH MUCH HIGHER GUSTS WILL BE POSSIBLE AS THE CENTER OF HURRICANE KATRINA MOVES INTO CENTRAL MISSISSIPPI. DAMAGE TO TREES...HOUSES... AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE... THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE ACROSS A LARGE PORTION OF CENTRAL MISSISSIPPI. CBD
Special weather statement, Aug 29, 12:05 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1205 PM CDT MON AUG 29 2005 MSZ043>046-048>052-054>058-062-291800- CLARKE-COPIAH-HINDS-JASPER-KEMPER-LAUDERDALE-LEAKE-LINCOLN- MADISON MS-NESHOBA-NEWTON-RANKIN-SCOTT-SIMPSON-SMITH- 1205 PM CDT MON AUG 29 2005 ...INLAND HURRICANE WARNINGS GOING INTO EFFECT BY 1 PM FOR CATASTROPHIC KATRINA... ...EXTREMELY DANGEROUS AND LIFE-THREATENING CONDITIONS SPREADING NORTH THROUGH SOUTHEAST MISSISSIPPI... AT 1200 PM...DOPPLER RADAR STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING NORTH AT ABOUT 18 MPH ACROSS THE INTERSTATE 20 CORRIDOR WHILE THE WESTERN FRINGES REACH THE INTERSTATE 55 CORRIDOR. SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...WITH HIGHER GUSTS OF 60 TO 70 MPH ARE LIKELY WITH THESE SQUALLS. EXTENSIVE DAMAGE TO TREES...HOUSES...AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY 130 PM. WHEN THIS OCCURS...CONDITIONS WILL DETERIORATE FURTHER AS THE AFTERNOON PROGRESSES. KATRINA MAY STILL BE A CATEGORY TWO HURRICANE AS IT CROSSES THE HIGHWAY 84 CORRIDOR...AND EXTENSIVE DAMAGE IS LIKELY TO OCCUR. RESIDENTS FROM THE BROOKHAVEN TO JACKSON TO MERIDIAN AREAS SHOULD REMAIN IN A PLACE OF SAFETY DO NOT TAKE RISKS...YOUR LIFE MAY BE AT STAKE...STAY INDOORS IN AN INTERIOR ROOM AWAY FROM WINDOWS. BCC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:57 AM CDT | Tornado Warning | JAN | Forrest | 18 min |
| Aug 29, 7:57 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Aug 29, 8:50 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Aug 29, 10:04 AM CDT | Tornado Warning | JAN | Lamar, Marion | 26 min |
| Aug 29, 11:03 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 27 min |
| Aug 29, 11:08 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lawrence, Lincoln | 6 hr |
| Aug 29, 11:37 AM CDT | Tornado Warning | JAN | Newton, Scott | 38 min |
| Aug 29, 12:09 PM CDT | Tornado Warning | JAN | Newton, Scott | 36 min |
| Aug 29, 12:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 63 min |
| Aug 29, 12:13 PM CDT | Tornado Warning | JAN | Lauderdale | 32 min |
| Aug 29, 12:18 PM CDT | Flash Flood Warning | JAN | Clarke, Copiah, Hinds, Jasper, Kemper, Lauderdale and 8 more | 6 hr |
| Aug 29, 12:29 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 46 min |
| Aug 29, 12:50 PM CDT | Tornado Warning | JAN | Madison | 25 min |
| Aug 29, 12:52 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 113 min |
| Aug 29, 1:10 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 50 min |
| Aug 29, 1:26 PM CDT | Tornado Warning | JAN | Leake, Madison | 34 min |
| Aug 29, 1:35 PM CDT | Tornado Warning | JAN | Attala | 40 min |
| Aug 29, 2:15 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Noxubee, Winston, Yazoo | 6 hr |
| Aug 29, 2:51 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Aug 29, 3:52 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Clay, Grenada, Leflore, Lowndes and 3 more | 6 hr |
| Aug 29, 6:20 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 100 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.